# SDR SWIA20230205

- Difficulty date: February 5, 2023
- Submitted: February 6, 2023
- Operation: Air carrier
- Aircraft: N610CZ
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000198
- Aircraft time: 36,364 hours, 22,980 cycles
- System (JASC): 7721 · Cylinder Head Temperature (CHT) Indicating System
- Part: Not Reported
- Part number: NOTREPORTED
- Part serial: NOTREPORTED
- Condition: Failed
- Location: Not Reported
- Stage of operation: UK
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

BEFORE DEPARTURE WE NOTICED SOME NICKS ON THE N1 BLADES FOR ENGINE 2. WE HAD MAINTENANCE COME OUT AND CORRECT IT. WHILE IN ROUTE TO BOSTON WE GOT HIGH VIBES ON ENGINE 2. RAN THE QRH PROCEDURE FOR HIGH ENGINE VIBRATION. ENGINE 2 MAX HP VIBE 4.0 (AMBER). THEN ATTEMPTED TO REDUCE VIBRATION BY REDUCING ENGINE THRUST TO 75 TO 80 % N1. HEARD A GRINDING NOISE FROM THE RIGHT ENGINE. RETURNED ENGINE THRUST TO 85% AND THE NOISE WENT AWAY FOR THE NEXT 15 MINUTES OF UNEVENTFUL FLIGHT. THEN THE ENGINE 2 MADE A SHUTTERING NOISE AND THE N1 SPOOLED DOWN TO 40% WITH AN AMBER N1 FAIL ICON. WHILE STARTING TO RUN QRH FOR ENGINE FAILURE- NOTICED THE #2 ENGINE ITT STARTING TO RISE AND ELECTED TO TURN THE ENGINE OFF TO AVOID AN ITT EXCEEDANCE (MAX ITT OBSERVED WAS 817). AT THAT POINT THE ITT STARTED TO GO DOWN. RECEIVED AND Â€ŒENGINE EXCEEDANCEÂ€? CAUTION AFTER LANDING. LANDING UNEVENTFUL WITH NO INJURIES. ON POST FLIGHT OBSERVED SHRAPNEL IN THE ENGINE 2 EXHAUST TAIL PIPE. (FILED OPEN)
